Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 29, NWS Atlanta, GA

February 28, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2024, 3:47 PM EST for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2024, 3:47 PM EST (20:47 UTC)
Expired
Feb 28, 2024, 4:30 PM EST
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, GA, Jackson County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 117 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WUUS52 KFFC 282047
SVRFFC
GAC059-157-195-221-282130-
/O.NEW.KFFC.SV.W.0029.240228T2047Z-240228T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
347 PM EST Wed Feb 28 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Clarke County in northeastern Georgia...
  Southeastern Jackson County in northeastern Georgia...
  Northwestern Oglethorpe County in northeastern Georgia...
  Madison County in northeastern Georgia...

* Until 430 PM EST.

* At 346 PM EST, severe thunderstorms were located along a line
  extending from near Franklin Springs to near Nicholson to near
  Russell, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jefferson, Danielsville, Arcade, Nicholson, Comer, Colbert, Ila,
  Carlton, Hull, Athens-Clarke County, Pocataligo, Diamond Hill,
  Smithonia, Sandy Creek Recreation Area, Barretts Mill, Paoli,
  Neese, Watson Mill Bridge State Park, Point Peter, and Vanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3411 8303 3410 8304 3405 8299 3403 8293
      3401 8294 3399 8287 3395 8304 3407 8371
      3415 8347 3426 8329 3424 8324 3425 8320
      3424 8317 3427 8311
TIME...MOT...LOC 2046Z 275DEG 40KT 3426 8319 3412 8337 3402 8367 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
071 
WWUS52 KFFC 282127
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
427 PM EST Wed Feb 28 2024

GAC059-157-195-221-282136-
/O.EXP.KFFC.SV.W.0029.000000T0000Z-240228T2130Z/
Clarke GA-Jackson GA-Oglethorpe GA-Madison GA-
427 PM EST Wed Feb 28 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE...
SOUTHEASTERN JACKSON...NORTHWESTERN OGLETHORPE AND MADISON COUNTIES
WILL EXPIRE AT 430 PM EST...

The storms which prompted the warning have weakened below severe
limits and have exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3411 8303 3410 8304 3405 8299 3403 8293
      3401 8294 3399 8287 3395 8304 3407 8371
      3415 8347 3426 8329 3424 8324 3425 8320
      3424 8317 3427 8311
TIME...MOT...LOC 2126Z 275DEG 40KT 3422 8265 3408 8283 3398 8313 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 1:39 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 28, 1:39 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
139 PM EST Wed Feb 28 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 113 PM EST Wed Feb 28 2024

At a glance:

    - Wind Advisory in effect until midnight tonight for gusts to 35
    to 40 MPH areawide, higher gusts possible above 2000ft

    -  Showers and isolated thunderstorms this afternoon and evening
    ahead of approaching cold front

A cold front riding the leading edge of a mid-level trough will be
making its way through north and central Georgia this evening and
overnight. A narrow band of showers and embedded thunderstorms
associated with the pre-frontal trough will move southeastward
across the forecast area until just after sunset today. A
Marginal (1/5) Risk is in effect for portions of north and north
central Georgia, with surface-based instability currently progged
to be meager at best, on the order of 200-500 J/kg; additionally,
the 28/12Z sounding from this morning analyzed an impressive
capping inversion at 850 mb (~200 J/kg CIN). That said, cannot
rule out an isolated strong to severe storm for areas north of
I-20, with the primary concern being a sporadic gust to 60-65mph.
Best chances for any marginally severe impacts will be along
surges and breaks in the convective line. Even in the absence of
thunder, any showers will be quite gusty this afternoon as they
mix elevated winds aloft down to the surface (50+ kts/57+ mph at
850mb). A Wind Advisory is in effect for all 96 of our counties to
account for the potential to see gusts to 35-40 mph
-- and perhaps higher at times -- through midnight tonight.

A brief reprieve from active weather to follow tomorrow, with
surface high pressure filling in in the wake of the front. As the
center of this high slides across the mid-Atlantic, easterly flow
and in-situ wedging looks to develop, which will prevent us from
clearing out as meaningfully as we tend to do post-FROPA. Despite a
shift to more moist E/NE surface winds, the potential is there for a
marginal Fire Danger day. Will need to monitor dewpoint trends.

Rapid cooling will occur once the narrow convective band passes
through. Highs this afternoon are forecast to surge into the mid-70s
to lower-80s (10-17 degrees above average for late February).
Despite that, areas along and north of I-85 look to be in just the
upper-30s to lower-50s by 7PM -- a nearly 30 degree swing in just a
few hours. Lows tonight will be demarcated by frontal progression,
in the 30s north of a line extending from Columbus to Macon, and in
the 40s to the south. On Thursday, highs will top out in the 50s to
lower-60s, tamped down by the cooler airmass.

96

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 113 PM EST Wed Feb 28 2024

At a glance:

-A wet pattern is expected through the long term.

-A low out of the gulf this expected to bring anywhere from a
quarter of an inch to an inch of rain to the CWA.

-A chance for wetting rain is possible every day in the long term
thanks to a series of stalled fronts across the SE.

Beginning Friday evening our rain chances pick up as a shortwave
moves through the weak upper level flow. An emerging low pressure
from the gulf and subsequent stalled front across the SE will bring
us an inch or less of rain between Friday and Saturday with the
highest values being confined to NE Georgia. Thunderstorms are
possible with this system, especially Saturday afternoon favoring
Central GA where instability is likely to be at least marginal.

Unsettled weather remains in the grids, but significant rainfall
totals are not expected and at this time flooding doesn't remain
much of a concern for the area. High temps are expected to dip into
the low 60s to mid 50s on Friday and Saturday but will rebound into
the 60s and low 70s come monday. Overnight lows will be in the 40s
and 50s aided by the abundant moisture we expect to stick around.
Might be a good week to keep the rain jacket handy.

Vaughn

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM EST Wed Feb 28 2024

Primarily low-VFR to MVFR conds to continue thru 23-00Z, with
fairly quick improvements behind pcpn. Narrow band of
SHRA/embedded TSRA to impact metro TAF sites between 19-23Z.
Cannot rule out a brief pd of IFR and MVFR vsbys as the line
passes. Winds initially out of WSW/SW will shift to the WNW/NW
between 21-22Z, and remain sustained at 10-20kts with gusts to
30-35kts. Gradual slackening overnight to 7-12kts, then a shift to
the NE by 14-15Z.

//ATL Confidence...18Z Update...
Medium confidence precip evolution.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          35  57  39  47 /  20   0  60  90
Atlanta         36  57  41  48 /  10   0  60  90
Blairsville     28  54  34  47 /   0   0  50  90
Cartersville    31  56  39  49 /   0   0  60  90
Columbus        41  62  45  57 /  20   0  60  90
Gainesville     35  55  39  46 /  10   0  50  90
Macon           42  61  44  55 /  30   0  60  90
Rome            30  56  39  50 /  10   0  50  90
Peachtree City  35  58  41  50 /  10   0  70  90
Vidalia         46  61  47  63 /  50   0  30  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight EST tonight for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...96
LONG TERM....Vaughn
AVIATION...96
Hazardous weather outlook, Feb 28, 9:09 AM EST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
909 AM EST Wed Feb 28 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291415-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
909 AM EST Wed Feb 28 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A narrow line of showers and possibly embedded thunderstorms will
accompany a strong cold front moving through this afternoon and
evening. Brief, heavy rainfall and strong wind gusts are possible.

A Wind Advisory is in effect for much of north and central
Georgia tonight through Wednesday evening. Winds at 15-25 mph with
gusts up to 45 mph are expected. Higher wind gusts are possible
with rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Waves of rainfall, with a slight chance for thunderstorms, are
expected Friday through early next week. No severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Feb 28, 2:49 PM EST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
249 PM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Gst     Canton                  34.24N 84.49W
02/28/2024  M51 MPH          Cherokee           GA   AWOS

&&
Special weather statement, Feb 28, 3:00 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EST Wed Feb 28 2024

GAZ042>044-052-053-282030-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
300 PM EST Wed Feb 28 2024

...Strong thunderstorms will impact portions of Carroll, southwestern
Douglas, northern Heard, northwestern Coweta and southwestern Fulton
Counties through 330 PM EST...

At 300 PM EST, a line of strong thunderstorms was along a line
extending from near Abilene to near John Tanner State Park to near
Fosters Cross Roads, and moving east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Carrollton, Franklin, City of South Fulton, Villa Rica, Palmetto,
Temple, Bowdon, Mount Zion, Whitesburg, Ephesus, Centralhatchee,
Roopville, Chattahoochee Hills, Plant Yates, Seaton Lake, Fairplay,
Dunaway Gardens, Clem, Abilene, and John Tanner State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3358 8524 3376 8496 3352 8460 3335 8493
      3322 8525 3322 8526 3355 8532
TIME...MOT...LOC 2000Z 282DEG 34KT 3369 8507 3357 8519 3339 8558

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 28, 3:08 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EST Wed Feb 28 2024

GAZ022-023-033>035-282045-
Hall GA-North Fulton GA-Barrow GA-Forsyth GA-Gwinnett GA-
308 PM EST Wed Feb 28 2024

...A strong thunderstorm will impact portions of northwestern Barrow,
southwestern Forsyth, northern Gwinnett, south central Hall and
northeastern Fulton Counties through 345 PM EST...

At 308 PM EST, a strong thunderstorm was over Brookwood, or 7 miles
north of Peachtree Corners, moving east at 50 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Peachtree Corners, Roswell, Johns Creek, Alpharetta,
Duluth, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Dacula,
Grayson, Berkeley Lake, Carl, Rest Haven, Thompsons Mill, Chateau
Elan, Brookwood, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3413 8381 3412 8381 3411 8382 3410 8380
      3402 8380 3389 8395 3403 8431 3416 8419
TIME...MOT...LOC 2008Z 280DEG 42KT 3408 8420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Feb 28, 3:09 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
309 PM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     Tstm Wnd Gst     Dobbins Air Reserve Bas 33.92N 84.52W
02/28/2024  M53 MPH          Cobb               GA   AWOS

&&
Local storm report, Feb 28, 3:27 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
327 PM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     Tstm Wnd Gst     1 S Chamblee            33.88N 84.30W
02/28/2024  M63 MPH          DeKalb             GA   ASOS

            Measured gust from Peachtree-DeKalb (KPDK)
            airport.

&&
Local storm report, Feb 28, 3:47 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
347 PM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     2 WNW Chamblee          33.90N 84.33W
02/28/2024  M71 MPH          DeKalb             GA   Mesonet

            Weather station DW1905 Atlanta.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:32 AM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker28 min
Feb 28, 12:04 PM ESTSpecial Weather StatementFFCCatoosa26 min
Feb 28, 12:05 PM ESTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Gordon, Walker, Whitfield25 min
Feb 28, 12:26 PM ESTSpecial Weather StatementFFCChattooga, Gordon, Murray, Whitfield34 min
Feb 28, 12:52 PM ESTSpecial Weather StatementFFCChattooga, Floyd23 min
Feb 28, 12:56 PM ESTSpecial Weather StatementFFCGilmer34 min
Feb 28, 1:14 PM ESTSpecial Weather StatementFFCFloyd, Gordon31 min
Feb 28, 1:30 PM ESTSpecial Weather StatementFFCLumpkin, Union30 min
Feb 28, 1:45 PM ESTSpecial Weather StatementFFCCherokee, Dawson, Pickens30 min
Feb 28, 1:46 PM ESTSpecial Weather StatementFFCBartow, Polk29 min
Feb 28, 1:55 PM ESTSpecial Weather StatementFFCHaralson35 min
Feb 28, 2:15 PM ESTSpecial Weather StatementFFCCherokee, Paulding30 min
Feb 28, 2:31 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth29 min
Feb 28, 2:35 PM ESTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Haralson, Paulding25 min
Feb 28, 2:44 PM ESTSpecial Weather StatementFFCCobb31 min
Feb 28, 2:51 PM ESTSevere Thunderstorm WarningFFCBanks, Dawson, Forsyth, Gwinnett, Hall, Jackson24 min
Feb 28, 2:58 PM ESTSevere Thunderstorm WarningFFCCobb, DeKalb, Douglas, Fulton, Gwinnett, Paulding32 min
Feb 28, 3:00 PM ESTSpecial Weather StatementFFCCarroll, Heard30 min
Feb 28, 3:08 PM ESTSpecial Weather StatementFFCGwinnett37 min
Feb 28, 3:13 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Forsyth, Fulton, Gwinnett, Hall and 2 more32 min
Feb 28, 3:21 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fayette, Fulton, Heard, Troup39 min
Feb 28, 3:21 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fayette, Fulton, Heard, Troup39 min
Feb 28, 3:26 PM ESTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fulton, Gwinnett, Henry and 3 more49 min
Feb 28, 3:41 PM ESTSevere Thunderstorm Warning Considerable damage threatFFCBarrow, Clarke, Gwinnett, Jackson, Morgan, Newton and 4 more49 min
Feb 28, 3:55 PM ESTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Heard, Henry and 4 more50 min
Feb 28, 4:12 PM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Morgan, Newton, Rockdale and 1 more48 min
Feb 28, 4:25 PM ESTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro and 1 more50 min
Feb 28, 4:34 PM ESTSpecial Weather StatementFFCButts, Lamar, Pike, Spalding26 min
Feb 28, 4:46 PM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Putnam, Taliaferro21 min
Feb 28, 5:01 PM ESTSevere Thunderstorm WarningFFCGreene, Taliaferro, Warren, Wilkes44 min
Feb 28, 5:05 PM ESTSpecial Weather StatementFFCPutnam25 min
Feb 28, 5:45 PM ESTSpecial Weather StatementFFCWarren30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.